Hail, Jeff Davis
- When
- July 3, 4:50 PM EST
- Where
- Jeff Davis County, 2.72 mi SE of Halls Spur
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.900, -82.520
Penny size was observed at the Music Kountry Krossroads Store.
Sea breeze storms produced isolated severe weather during the late afternoon and early evening. 75 inches and unstable with surface based convective available potential energy values around 2500-3000 J/kg during the late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Sea breeze storms produced isolated severe weather during the late afternoon and early evening. The airmass was moist with precipitable water amounts near 1.75 inches and unstable with surface based convective available potential energy values around 2500-3000 J/kg during the late afternoon. In addition, cool temperatures existed aloft at 500 mb with values around -9 to -10 degrees Celcius which enhanced updrafts and hail growth potential.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 1:43 PM EST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT THU JUL 3 2008 ...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL REMAIN FOCUS THROUGH THE HOLIDAY WEEKEND... .SHORT TERM...TONIGHT THROUGH THE HOLIDAY WEEKEND... VERY LIGHT SOUTHWEST FLOW AROUND 5 KNOTS IN THE SFC TO 700 MB LAYER WILL LEAD TO SLOW MOTION OF THUNDERSTORM ACTIVITY AND PWATS AROUND 1.75 THROUGH THE HOLIDAY WEEKEND WILL LEAD TO SCTD TSTM DEVELOPMENT ALONG LOCAL OUTFLOWS AND SBRZ FRONTS. TSTMS HAVE BEEN DEVELOPING LATE IN THE DAY DUE TO ABUNDANT CIRRUS BLOW OFF FROM STORMS OVER THE NERN GOMEX AND THIS WILL LEAD TO DIFFERENCES IN START TIMES FOR CONVECTION THROUGH THE WEEKEND. COOL TEMPS ALOFT WILL CONTINUE TO SUPPORT LOCALLY STRONG STORMS WITH HAIL AND GUSTY. NO CHANGES IN THE PATTERN ARE EXPECTED UNTIL SUNDAY WHERE A SLIGHT INCREASE IN SWLY FLOW MAY INCREASE STORM MOTION AND THUS COVERAGE ACRS THE FORECAST AREA. TEMPS WILL REMAIN NORMAL THROUGH THE PERIOD WITH HIGHS NEAR 90 AND LOWS NEAR 70. .LONG TERM...MONDAY THROUGH THURSDAY... WEAK BERMUDA HIGH PRESSURE RIDGE AND LIGHT SOUTHWEST FLOW WILL CONTINUE NEAR NORMAL SCTD POPS THROUGH THE PERIOD. THERE IS SOME INDICATION THAT A STRONGER HIGH PRESSURE RIDGE AND SOMEWHAT DRIER AIR ALOFT MAY OVERSPREAD THE REGION LATE NEXT WEEK...BUT WAY TO FAR OUT TO START DECREASING POPS IN THE THU-SAT TIME FRAME. && .AVIATION...VCTS IN THE TAFS THROUGH 00Z AS AFTERNOON/EVENING CONVECTION MAY AFFECT TAF LOCATIONS WITH EAST COAST SEABREEZE MOVING INLAND. OTHERWISE VFR CONDITIONS WILL PREVAIL INTO FRIDAY. && .MARINE...HIGH PRESSURE RIDGE OVER THE WATERS THE NEXT SEVERAL DAYS WILL KEEP THINGS QUIET. SOUTH WINDS(BECOMING SE NEAR THE COAST IN THE AFTERNOONS) LESS THAN 15 KNOTS AND SEAS AROUND 2 FEET TO CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 92 69 93 / 20 40 20 40 SSI 73 87 74 87 / 20 40 20 40 JAX 70 90 71 92 / 20 50 20 50 SGJ 71 86 72 88 / 30 40 20 40 GNV 69 90 70 91 / 30 60 20 50 OCF 68 89 69 88 / 30 60 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ZIBURA/KERNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 AM EDT THU JUL 3 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-040845- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 443 AM EDT THU JUL 3 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... A SIMILAR THUNDERSTORM DISTRIBUTION IS EXPECTED THIS AFTERNOON WITH A MAJORITY OF THE ACTIVITY OCCURRING ACROSS THE SOUTHERN TIER OF THE FORECAST AREA AND OVER INLAND SECTIONS. ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE MID TO LATE AFTERNOON HOURS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN CONCERNS. SLOW STORM MOVEMENT WILL LEAD TO AN INCREASE IN HEAVY RAINFALL POTENTIAL WITH LOCALIZED FLOODING POSSIBLE WHERE STORMS FORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... INCREASED MOISTURE WILL LEAD TO HIGHER THUNDERSTORM CHANCES FRIDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 336 PM EDT THU JUL 3 2008 GAZ149-150-163-032015- ATKINSON-CLINCH-WARE- 336 PM EDT THU JUL 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CLINCH...ATKINSON AND EXTREME WESTERN WARE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT... AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF AXSON TO 5 MILES SOUTH OF WILLACOOCHEE...MOVING SOUTH AT 6 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE... PEARSON...MILLWOOD...AXSON AND COGDELL THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 533 PM EDT THU JUL 3 2008 FLZ038-032215- FLAGLER- 533 PM EDT THU JUL 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ANDALUSIA... STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA AND ANDALUSIA THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 543 PM EDT THU JUL 3 2008 GAZ133-135-032230- APPLING-JEFF DAVIS- 543 PM EDT THU JUL 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF PINE GROVE...OR 6 MILES NORTHWEST OF BAXLEY...MOVING EAST AT 6 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PINE GROVE... HAZLEHURST...GRAHAM...PLANT HATCH...BAXLEY AND SURRENCY THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
The Robins AFB radar (KJGX), 116 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
1 hail. Local standard time, as filed.
Penny size was observed at the Music Kountry Krossroads Store.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102916.